MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (no power) issue.The reporter alleged the pump had no power.The reporter denied damage to the pump, damage to the battery cap and denied moisture in the pump.The reporter denied the yellow o-ring on the battery cap was visible when secured to the pump.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 21-dec-2018 with the following findings: a review of the pump black box showed an unexplained pump reboots on 21-nov-2018.A visual inspection of the pump revealed the battery compartment was cracked; the returned battery cap was undamaged.There was no evidence of moisture contamination inside the battery compartment.The returned battery cap was able to fit securely to maintain an electrical connection.The pump powered on with audible tones and vibrations indicating that there was power to the pump.The pump was exercised for 12 hours with no power interruptions occurring.The complaint of no power was shown in the pump history but was not duplicated during investigation.Unrelated the complaint, the pump¿s cover was removed and moisture corrosion was observed to the power printed circuit board.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8115912
Report Number2531779-2018-20163
Device Sequence Number1527911
Product Code OYC
UDI-Device Identifier10840406100327
UDI-Public10840406100327
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Was the Report Sent to FDA? Yes
Device Age16 MO
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient Weight56